Oregon, 2006Flash Flood in Oregon, June 12, 2006
June 12, 2006 · NWS MFR · 1 event in 1 county or zone
A Flash Flood Warning was issued for southwest and west central Jackson County (ORC029) at 12/1439 PDT, effective until 12/1615 PDT. It was cancelled at 12/1615 PDT.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Flash Flood Warning was issued for southwest and west central Jackson County (ORC029) at 12/1439 PDT, effective until 12/1615 PDT. It was cancelled at 12/1615 PDT. This warning was issued after a member of the public reported flooding of agricultural fields near the South Fork of jackson Creek south of Jacksonville. Some debris was scattered over roads and some erosion damage occurred, but no structures were involved and there were no deaths or injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 1:30 PM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT MON JUN 12 2006
.DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOW AN
ACTIVE CONVECTIVE WEATHER PATTERN THIS AFTERNOON...MAINLY WEST OF
THE CASCADES. CELLS ARE DEVELOPING ALONG HIGHER TERRAIN AND MOVING
NORTH WITH THE LARGE SCALE 850-700 MB FLOW. CONSEQUENTLY SOME AREAS
ARE GETTING HIT WITH SUCCESSIVE LINES OF SHOWERS AND THUNDERSTORMS
TRAINING ACROSS WHILE OTHER NEARBY LOCATIONS ARE NOT GETTING MUCH
WEATHER. WESTERN SISKIYOU COUNTY...THE ROGUE VALLEY...AND EASTERN
DOUGLAS COUNTY ARE GETTING THE BULK OF THE STORMS THIS AFTERNOON.
THIS TREND SHOULD CONTINUE FOR A FEW MORE HOURS THIS EVENING.
THE ELONGATED TROUGH OVER THE WEST COAST WILL CONSOLIDATE INTO A
CLOSED LOW NEAR WESTERN OREGON TUESDAY AND GRADUALLY MOVE EASTWARD
TUESDAY NIGHT. THIS WILL SHIFT THE AREA OF SHOWERS AND THUNDERSTORMS
FURTHER EAST SO THAT THE RISK FOR THUNDERSTORMS WEST OF THE CASCADES
WILL BE LOWER TUESDAY...BUT THE CHANCES FOR PRECIP EAST OF THE DIVIDE
WILL BE HIGHER. THE CHANCE FOR SHOWERS CONTINUES TUESDAY NIGHT BUT BY
WEDNESDAY MORE STABLE CONDITIONS WILL PREVAIL ACROSS THE REGION AS A
FLAT RIDGE BUILDS IN FROM THE PACIFIC.
IN THE LONG TERM ZONAL WESTERLY FLOW WILL DOMINATE WITH PRIMARILY
LOW AMPLITUDE TROUGHS OR RIDGES EXPECTED. IN THIS PATTERN...EXPECT
NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIP.
&&
.AVIATION...MVFR CEILINGS ALONG THE COAST. MAINLY VFR CONDITIONS
INLAND EXCEPT FOR LOCAL MVFR CEILINGS AND VISIBILITIES ASSOCIATED
WITH LATE AFTERNOON AND EVENING THUNDERSTORMS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
&&
FOURTEEN
Hazardous weather outlook, Jun 12, 8:00 AM PST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT MON JUN 12 2006
ORZ025>031-130100-
CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
900 AM PDT MON JUN 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A LOW PRESSURE SYSTEM OFF THE COAST IS PRODUCING A MOIST AND UNSTABLE
SOUTHERLY FLOW OVER THE REGION. THIS WILL RESULT IN ISOLATED
TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE AREA. THERE
IS A SLIGHT RISK THAT THUNDERSTORMS COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STAVISH
In the hours before
Local storm report, Jun 12, 2:09 PM PST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
309 PM PDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM FLASH FLOOD JACKSONVILLE 42.31N 122.97W
06/12/2006 JACKSON OR PUBLIC
AT 250 PM PDT IT WAS REPORTED THAT THERE WAS FLOODING
ABOVE HIGHWAY 238 NEAR JACKSONVILLE.
&&
HESSLocal storm report, Jun 12, 2:13 PM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
313 PM PDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HEAVY RAIN 5 SE RUCH 42.18N 122.98W
06/12/2006 E0.28 INCH JACKSON OR TRAINED SPOTTER
AT 0251 PDT RAIN FELL IN A 15 MINUTE PERIOD FROM A
THUNDERSTORM. WIND GUSTS TO 21 MPH.
&&
HESSFlash Flood, Jackson
- When
- June 12, 2:50 PM PST to 3:20 PM PST
- Where
- Jackson County, Jacksonville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
Flooding was reported above Highway 238 near Jacksonville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oregon, June 12, 2006$20 million · 1.75 in hail · 4 events
- Heat in Louisiana, June 12, 20061 death · 1 event
- Hail in Oregon, June 12, 2006$7.0 million · 2 in hail · 4 events
- Lightning Strike in Oklahoma, June 12, 2006$2.0 million · 1 event
- Tropical Storm in Florida, June 12 to 14, 2006$250,000 · 18 events
- Lightning Strike in South Carolina, June 12, 20061 injured · $200,000 · 1 event
- Lightning Strikes in Alabama, June 12, 2006$150,000 · 2 events
- Hail and Damaging Wind in North Carolina, June 12, 2006$100,000 · 2.75 in hail · 6 events
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Wildfire in Wisconsin, June 12, 2006$50,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 12, 2006$30,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521084.